Japanese

Type II Citrullinemia Triggered by Acetaminophen Naohiro Shiohama 1 , Yukihiro Sugita 1 , Natsune Imamura 2 , Takeshi Sato 1 , Yoshikuni Mizuno 2 1Department of Neurology, National Center of Neurology and Psychiatry, Kohnodai Hospital 2Department of Neurology, Juntendoh University School of Medicine Keyword: citrullinemia , hyperammonemia , acetaminophen , trigger pp.865-870
Published Date 1993/9/1
DOI https://doi.org/10.11477/mf.1406900535
  • Abstract
  • Look Inside

We report a 19-year-old man with type II citru-llinemia triggered by the administration of acetaminophen when he caught a cold. He was admitted to our hospital of impairment of conscious-ness and abnormal behaviors. On admission he was comatose and laboratory data revealed respiratory alkalosis which was probabley induced by hyperam-monemia. Liver dysfunction was mild. Plain CT scans showed brain edema, and EEG revealed tri-phasic waves. Analysis of plasma and urine amino acids showed a significant increase in citrulline and the activity of argininosuccinate synthetase was markedly reduced in a liver biopsy specimen. Histopathology of the liver revealed inflammatory changes which was probably induced by acetamino-phen. Branched chain amino acids transfusion was effective for consciousness disturbance, and sodium benzoate was effective for hyperammonemia. We reviewed 28 patients reported in the literature from 1981 to 1992 to evaluate the probable triggering episodes in type II citrullinemia. Four categories of probable trigger were found, which included 1) stress, 2) liver dysfunction, 3) alcohol, and 4) drugs. Avoidance of these triggers, early diagnosis, and treatment seem most important for the good prog-nosis and the quality of life.


Copyright © 1993, Igaku-Shoin Ltd. All rights reserved.

基本情報

電子版ISSN 2185-405X 印刷版ISSN 0006-8969 医学書院

関連文献

もっと見る

文献を共有